Iododerma following topical povidone-iodine application


Aliagaoglu C., Turan H., Uslu E., Albayrak H., YAZİCİ S. , KAYA E.

CUTANEOUS AND OCULAR TOXICOLOGY, vol.32, no.4, pp.339-340, 2013 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 32 Issue: 4
  • Publication Date: 2013
  • Doi Number: 10.3109/15569527.2013.780181
  • Title of Journal : CUTANEOUS AND OCULAR TOXICOLOGY
  • Page Numbers: pp.339-340

Abstract

A 43-year-old male patient presented with two well-demarcated, elevated plaques, measuring 4 cm in diameter, with yellow-black crusts over it that appeared 3 d earlier. With the help of history, physical examination and histopathological features, the patient was diagnosed with iododerma secondary to topical povidone-iodine use. Iododerma develops frequently after oral or intravenous but rarely after topical use of iodine. Its pathogenesis is not well-known though it is widely believed that it is a delayed hypersensitivity reaction.